Many parents realize that their children are especially at risk of suffering ill effects from a prescription drug injury in Kentucky. But what they may not realize is that they themselves have given their child an incorrect medication—all because the pharmacist made a mistake.

Sound-alike or look-alike drug errors are particularly harmful to children. Their bodies are less developed, and they are less likely to process and remove a harmful substance from their systems. 

Consider these three look-alike medications and their effects on a young patient:

  • Lodine. Lodine is a non-steroidal anti-inflammatory drug that is used to bring down swelling.
  • Codeine. This narcotic is a powerful painkiller.
  • Iodine. This liquid is used to clean wounds to prevent infections.

If a child is prescribed Lodine, but a pharmacy tech mistakenly fills the script for codeine, the effects could be catastrophic. While children are sometimes prescribed codeine to control coughing or pain, it can cause them to stop breathing when given in high doses. If the pharmacist mistakenly reads “Iodine” instead of Lodine, the child will have no relief from his pain. 

However, imagine the same child had an uncontrollable cough and was given Lodine by mistake. He may suffer gastrointestinal side effects, including intestinal bleeding, and have no relief from his respiratory problems.

Any one of these mistakes can cause your child to suffer unnecessarily—and give you grounds to file a Louisville medication error case. The attorneys at Gray and White can help get your family the compensation you deserve after a harmful drug mistake. Call our offices today at (800) 634-8767 to begin your FREE consultation.

Be the first to comment!
Post a Comment